Alert archive / Minnesota / Heat Advisories in 2022

Heat Advisory 4, NWS Twin Cities, MN

July 18, 202237 counties in Minnesota

NWS Twin Cities, MN issued this heat advisory at Jul 18, 2022, 2:33 AM CDT for 37 counties in Minnesota. It took effect at Jul 18, 2022, 12:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2022, 2:33 AM CDT (07:33 UTC)
In effect from
Jul 18, 2022, 12:00 PM CDT
Expired
Jul 19, 2022, 5:41 AM CDT
In force
18 hr
Issued by
NWS Twin Cities, MN
All 37 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 60 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 7.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2022-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2022-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
633 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

542 
WWUS73 KMPX 180733
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
233 AM CDT Mon Jul 18 2022

MNZ052-053-060>063-067>070-074>077-082>084-181700-
/O.NEW.KMPX.HT.Y.0004.220718T1700Z-220719T2300Z/
Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-
Scott-Dakota-Brown-Nicollet-Le Sueur-Rice-Watonwan-Blue Earth-
Waseca-
Including the cities of Cambridge, Center City, Minneapolis, 
Blaine, St Paul, Stillwater, Gaylord, Chanhassen, Chaska, 
Victoria, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, 
Faribault, St James, Mankato, and Waseca
233 AM CDT Mon Jul 18 2022

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT TUESDAY...

* WHAT...Heat index values 98 to 102 expected.

* WHERE...Portions of central, east central and south central 
  Minnesota.

* WHEN...From noon today to 6 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MNZ041>045-047>051-054>059-064>066-073-181700-
/O.NEW.KMPX.HT.Y.0004.220718T1700Z-220719T0100Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-
Wright-Yellow Medicine-Renville-McLeod-Redwood-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, 
Elk River, Madison, Benson, Montevideo, Willmar, Litchfield, 
Monticello, Granite Falls, Olivia, Hutchinson, and Redwood Falls
233 AM CDT Mon Jul 18 2022

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

* WHAT...Heat index values 98 to 102 expected.

* WHERE...Portions of central, east central, southwest and west 
  central Minnesota.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Borghoff
4 follow-up statements
902 
WWUS73 KMPX 181831
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
131 PM CDT Mon Jul 18 2022

MNZ052-053-060>063-067>070-074>077-082>084-190245-
/O.CON.KMPX.HT.Y.0004.000000T0000Z-220719T2300Z/
Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-
Scott-Dakota-Brown-Nicollet-Le Sueur-Rice-Watonwan-Blue Earth-
Waseca-
Including the cities of Cambridge, Center City, Minneapolis, 
Blaine, St Paul, Stillwater, Gaylord, Chanhassen, Chaska, 
Victoria, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, 
Faribault, St James, Mankato, and Waseca
131 PM CDT Mon Jul 18 2022

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT TUESDAY...

* WHAT...Heat index values 98 to 102 expected today, lows in the
  mid 70s tonight, and hot again on Tuesday.

* WHERE...Portions of central, east central and south central 
  Minnesota.

* WHEN...From noon today to 6 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MNZ041>045-047>051-054>059-064>066-073-190100-
/O.CON.KMPX.HT.Y.0004.000000T0000Z-220719T0100Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-
Wright-Yellow Medicine-Renville-McLeod-Redwood-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, 
Elk River, Madison, Benson, Montevideo, Willmar, Litchfield, 
Monticello, Granite Falls, Olivia, Hutchinson, and Redwood Falls
131 PM CDT Mon Jul 18 2022

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values 98 to 102 expected.

* WHERE...Portions of central, east central, southwest and west 
  central Minnesota.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

jrb
233 
WWUS73 KMPX 190202
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
902 PM CDT Mon Jul 18 2022

MNZ052-053-060>063-067>070-074>077-082>084-191015-
/O.CON.KMPX.HT.Y.0004.000000T0000Z-220719T2300Z/
Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-
Scott-Dakota-Brown-Nicollet-Le Sueur-Rice-Watonwan-Blue Earth-
Waseca-
Including the cities of Cambridge, Center City, Minneapolis, 
Blaine, St Paul, Stillwater, Gaylord, Chanhassen, Chaska, 
Victoria, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, 
Faribault, St James, Mankato, and Waseca
902 PM CDT Mon Jul 18 2022

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT TUESDAY...

* WHAT...Heat index values up to 100.

* WHERE...Portions of central, east central and south central 
  Minnesota.

* WHEN...Until 6 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
788 
WWUS73 KMPX 190818
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
318 AM CDT Tue Jul 19 2022

MNZ052-053-060>063-067>070-074>077-082>084-191630-
/O.CON.KMPX.HT.Y.0004.000000T0000Z-220719T2300Z/
Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-
Scott-Dakota-Brown-Nicollet-Le Sueur-Rice-Watonwan-Blue Earth-
Waseca-
Including the cities of Cambridge, Center City, Minneapolis, 
Blaine, St Paul, Stillwater, Gaylord, Chanhassen, Chaska, 
Victoria, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, 
Faribault, St James, Mankato, and Waseca
318 AM CDT Tue Jul 19 2022

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...Heat index values 95 to 100.

* WHERE...Portions of central, east central and south central 
  Minnesota.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
481 
WWUS73 KMPX 191041
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
541 AM CDT Tue Jul 19 2022

MNZ052-053-060>063-067>070-074>077-082>084-191145-
/O.CAN.KMPX.HT.Y.0004.000000T0000Z-220719T2300Z/
Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-
Scott-Dakota-Brown-Nicollet-Le Sueur-Rice-Watonwan-Blue Earth-
Waseca-
Including the cities of Cambridge, Center City, Minneapolis, 
Blaine, St Paul, Stillwater, Gaylord, Chanhassen, Chaska, 
Victoria, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, 
Faribault, St James, Mankato, and Waseca
541 AM CDT Tue Jul 19 2022

...HEAT ADVISORY IS CANCELLED...

Extensive morning cloud cover and rainfall is expected to keep
heat index values at 95 or less this afternoon, therefore the 
Heat Advisory has been cancelled for south central into east 
central Minnesota for today.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 18, 12:28 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 18, 12:28 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Twin Cities/Chanhassen MN
1228 AM CDT Mon Jul 18 2022

.DISCUSSION...(This evening through Sunday)
Issued at 140 PM CDT Sun Jul 17 2022

KEY MESSAGES:

- Heat builds Monday and lasts into Tuesday with heat indices of 95
  to 102.

- Chance for thunderstorms mainly north and east of I-94 on Tuesday
  into Wednesday. If storms to manage to form they could be severe,
  but the better chances are to the north.

- Above normal temperatures continue with highs in the upper 80s to
  low 90s.

Today through Monday...Early afternoon water vapor and radar showed a
weak area of positive vorticity advection across western Wisconsin
leading to some showers and thunderstorms. The forcing was weak, and
these storms were beginning to fall apart as the cold pool spread
out, with new updrafts forming along it. The main threat with these
storms is lightning and locally heavy downpours. The risk for severe
weather is near zero due to lack of shear and narrow CAPE.

These will fall apart as the sun sets, and then expect some areas of
fog to develop across eastern MN and western WI as skies clear and
wind remain light. The fog shouldn't be as widespread as the previous
two mornings. There is a small chance for storms to approach from
northwest Minnesota overnight, but these should also fall apart as
they head southeast. On Monday, highs will climb into the mid 90s at
most locations, with a few 100s possible. The dewpoints will
elevated, but not extreme, and for that reason heat indices will be
only slightly higher than the air temperature.

Tuesday through Sunday...Heat will linger for Tuesday ahead of an
approaching cool front. The upper level wave driving this front looks
impressive, but the strongest forcing is north of the forecast area,
so it is quite likely that this front will pass through dry. If
storms do manage to form along it that could be severe, but wanted to
emphasize the highly conditional set up in coordination with the
Storm Prediction Center.

Wednesday will be a bit cooler, but dry as northwest winds gust near
30 mph behind the departing system. Looking ahead, temperatures warm
up again toward the weekend with highs near 90 through Sunday. The
flow becomes more zonal, with the last few model runs trying to bring
a shortwave across the region over the weekend. This would lead to
showers and thunderstorms, so continued with the blended guidance of
20 to 30 percent chance for both Saturday and Sunday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1228 AM CDT Mon Jul 18 2022

Clear skies through most of the period. Some light fog could develop
over WI overnight.

KMSP...No concerns.

/OUTLOOK FOR KMSP/
Mon...VFR. Wind SW 5-10kts.
Tue...VFR. Chc -TSRA/MVFR. Wind SW 15G25kts.
Wed...VFR with MVFR cigs possible. Wind WNW at 20G30 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

DISCUSSION...JRB
AVIATION...Borghoff
Hazardous weather outlook, Jul 17, 8:54 PM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
854 PM CDT Sun Jul 17 2022

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
190200-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
854 PM CDT Sun Jul 17 2022

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Peak heat indices of 95 to 102 are expected Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

Nearby

Heat Advisories in Minnesota, 2022Every heat advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.